MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Catalog Number 1610MSK
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a biopsy procedure, the packaging was allegedly open without sealing.There was no patient contact.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 06/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the packaging was allegedly open without any sealing.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.One electronic photo was provided by the customer and reviewed.Photo shows the bottom portion of the package which was noted to be in unsealed condition and the side portion were noted to be in sealed condition.Based on the photo review, the reported failure unsealed device package issue can be confirmed.Therefore the investigation is confirmed for the reported unsealed device packaging as the bottom portion of the package which was noted to be in unsealed condition.A definitive root cause for the alleged unsealed device packaging issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2025), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one unsealed mission biopsy kit was received for evaluation.During visual evaluation, the packaging was partially sealed leaving the bottom portion of the packaging unsealed, the device inside appeared to be clean and the device was returned in initial configuration with the cannula at the 00 mm position.Upon dimensional observation, both packaging length and packaging width was measured and their measurement was within the acceptable range.Due to the nature of the complaint, functional testing was not performed.One electronic photo was provided by the customer and reviewed.Photo shows the bottom portion of the package which was noted to be in unsealed condition and the side portion were noted to be in sealed condition.Based on the photo review, the reported failure unsealed device package issue can be confirmed.Therefore the investigation is confirmed for the reported unsealed device packaging as the bottom portion of the package which was noted to be in unsealed condition.A definitive root cause for the alleged unsealed device packaging issue was observed to be a manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2025), g3, h2 h11: h6 (method, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18473178
Report Number2020394-2023-01375
Device Sequence Number6944046
Product Code KNW
UDI-Device Identifier00801741142567
UDI-Public(01)00801741142567
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1610MSK
Device Lot Number0001478981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/19/2024
05/03/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/25/2024
05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown